Jul 20, 2008
what defects does efervirenz have on featal development? am 10 wks pregnant and have been using it since 2006 am very worried about ma baby
Response from Dr. Young
Thanks for your post.
Efavirenz (Sustiva, Stocrin, part of Atripla) is NOT recommended during pregnancy because of risk of significant birth defects ("neural tube defects") to the child. TheBody's review of the subject provides details.
Your case is difficult because you're already 10 weeks along since most of the risk appears to occur within the first trimester; it illustrates the need to emphasize minimizing the likelihood of pregnancy among women taking efavirenz.
I'd have a discussion about your situation with your healthcare provider; if he or she doesn't have a lot of experience with HIV and pregnancy, this would be a good case to have a second opinion with care provider who is expert in this topic.
Best of health to you,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause Ear Infection?
- Sex With A Prostitute Afraid I Have HIV
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Oral Ulcers After Licking Vagina Sign Of HIV AIDS
- Vomiting After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.